Alert archive / Washington / Flood Watches in 2017

Flood Watch 8, NWS Spokane, WA

April 10, 20176 counties in Washington; Bonner County, Boundary County, Shoshone County, Idaho

NWS Spokane, WA issued this flood watch at Apr 10, 2017, 3:22 PM PDT for 6 counties in Washington; Bonner County, Boundary County, Shoshone County, Idaho. It took effect at Apr 12, 2017, 5:00 AM PDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2017, 3:22 PM PDT (22:22 UTC)
In effect from
Apr 12, 2017, 5:00 AM PDT
Expired
Apr 13, 2017, 2:40 PM PDT
In force
34 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Bonner County, ID, Boundary County, ID, Shoshone County, ID, Chelan County, WA, Douglas County, WA, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 69 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2017-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2017-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

328 
WGUS66 KOTX 102222
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Spokane WA
322 PM PDT Mon Apr 10 2017

...RAIN WEDNESDAY INTO THURSDAY RAISE CONCERNS FOR LANDSLIDES...
AS WELL AS SMALL STREAM AND FIELD FLOODING...

.Several rounds of precipitation will occur over the Inland 
Northwest Wednesday into Thurdsay. Precipitation amounts of three 
quarters of an inch to more than an inch and a half will be 
possible over the East Slopes of the north Cascades, the Okanogan 
Highlands, Northeast Washington, and the Idaho Panhandle. A Flood 
Watch has been issued for the increasing threat for landslides in 
areas of steep terrain. Small stream and field flooding will also 
be a concern late this week into the weekend.

WAC007-017-047-111500-
/O.NEW.KOTX.FA.A.0008.170412T1500Z-170414T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chelan-Douglas-Okanogan-
Including the cities of Wenatchee, Leavenworth, Cashmere, Entiat,
Chelan, Manson, Plain, East Wenatchee, Bridgeport, Waterville, 
Douglas, Omak, Okanogan, Brewster, Oroville, Mazama, Winthrop, 
Methow, Twisp, and Conconully
322 PM PDT Mon Apr 10 2017

...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON...

The National Weather Service in Spokane has issued a

* Flood Watch for a portion of North Central Washington, 
  including the following counties, Chelan, Douglas, and 
  Okanogan. 

* From Wednesday morning through Thursday afternoon

* Precipitation is expected to spread into central and north
  central Washington Wednesday morning. A mix of rain and snow
  will be possible along the East Slopes of the Cascades Wednesday
  morning before snow level rise into the 3000 to 4000 foot range
  by Wednesday evening. Between Wednesday and Thursday...three
  quarters of an inch to an inch and a half of precipitation will
  be possible...with heavy snow accumulations above 4000 feet.

* Rock and Mud Slides: Soil is wet and unstable in the steep
  terrain of central and north central Washington. Concerns for
  rock and mud slides will increase Wednesday into Thursday.

* Field Flooding: Water tables are high following weeks of wet wet
  and snowy weather. For areas with poor drainage...field flooding
  may be an issue.

* Small Stream Flooding: Rises on creeks and small streams will
  occur late this week as run off from rain and melting snow
  increases.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

IDC017-021-079-WAC019-051-065-111500-
/O.NEW.KOTX.FA.A.0008.170412T1500Z-170414T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bonner-Boundary-Shoshone-Ferry-Pend Oreille-Stevens-
Including the cities of Sandpoint, Priest River, Blanchard, 
Careywood, Bonners Ferry, Moyie Springs, Porthill, Eastport, 
Naples, Kellogg, Pinehurst, Osburn, Wallace, Mullan, 
Smelterville, Calder, Republic, Inchelium, Keller, Curlew, 
Danville, Laurier, Newport, Metaline Falls, Ione, Cusick, 
Diamond Lake, Colville, Chewelah, Kettle Falls, Springdale, 
and Northport
322 PM PDT Mon Apr 10 2017

...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
THURSDAY NIGHT...

The National Weather Service in Spokane has issued a

* Flood Watch for portions of North Idaho and Northeast 
  Washington, including the following counties, in North Idaho, 
  Bonner, Boundary, and Shoshone. In Northeast Washington, 
  Ferry, Pend Oreille, and Stevens. 

* From Wednesday morning through late Thursday night

* Precipitation is expected to spread into northeast Washington
  and the Idaho Panhandle Wednesday morning. Between Wednesday and
  Thursday...three quarters of an inch to an inch and a half of
  precipitation will be possible.

* Rock and Mud Slides: Soil is wet and unstable in the steep
  terrain of the Idaho Panhandle and Northeast Washington. 
  Concerns for rock and mud slides will increase Wednesday into 
  Thursday.

* Field Flooding: Water tables are high following weeks of wet wet
  and snowy weather. For areas with poor drainage...field flooding
  may be an issue.

* Small Stream Flooding: Rises on creeks and small streams will
  occur late this week as run off from rain and melting snow
  increases.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
6 follow-up statements
745 
WGUS66 KOTX 111201
FFAOTX

Flood Watch
National Weather Service Spokane WA
501 AM PDT Tue Apr 11 2017

...RAIN WEDNESDAY INTO THURSDAY RAISE CONCERNS FOR LANDSLIDES...
AS WELL AS SMALL STREAM AND FIELD FLOODING...

.Several rounds of precipitation will occur over the Inland
Northwest Wednesday into Thurdsay. Precipitation amounts of three
quarters of an inch to more than an inch and a half will be
possible over the East Slopes of the north Cascades, the Okanogan
Highlands, Northeast Washington, and the Idaho Panhandle. A Flood
Watch has been issued for the increasing threat for landslides in
areas of steep terrain. Small stream and field flooding will also
be a concern late this week into the weekend.

WAC007-017-047-120000-
/O.CON.KOTX.FA.A.0008.170412T1500Z-170414T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chelan-Douglas-Okanogan-
Including the cities of Wenatchee, Leavenworth, Cashmere, Entiat,
Chelan, Manson, Plain, East Wenatchee, Bridgeport, Waterville, 
Douglas, Omak, Okanogan, Brewster, Oroville, Mazama, Winthrop, 
Methow, Twisp, and Conconully
501 AM PDT Tue Apr 11 2017

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

The Flood Watch continues for

* A portion of North Central Washington, including the following 
  counties, Chelan, Douglas, and Okanogan. 

* From Wednesday morning through Thursday afternoon

* Precipitation is expected to spread into central and north 
  central Washington Wednesday morning. A mix of rain and snow 
  will be possible along the East Slopes of the Cascades 
  Wednesday morning before snow level rise into the 3000 to 4000 
  foot range by Wednesday evening. Between Wednesday and 
  Thursday...three quarters of an inch to an inch and a half of 
  precipitation will be possible...with heavy snow accumulations 
  above 4000 feet. 

* Rock and Mud Slides: Soil is wet and unstable in the steep 
  terrain of central and north central Washington. Concerns for 
  rock and mud slides will increase Wednesday into Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

IDC017-021-079-WAC019-051-065-120000-
/O.CON.KOTX.FA.A.0008.170412T1500Z-170414T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bonner-Boundary-Shoshone-Ferry-Pend Oreille-Stevens-
Including the cities of Sandpoint, Priest River, Blanchard, 
Careywood, Bonners Ferry, Moyie Springs, Porthill, Eastport, 
Naples, Kellogg, Pinehurst, Osburn, Wallace, Mullan, 
Smelterville, Calder, Republic, Inchelium, Keller, Curlew, 
Danville, Laurier, Newport, Metaline Falls, Ione, Cusick, 
Diamond Lake, Colville, Chewelah, Kettle Falls, Springdale, 
and Northport
501 AM PDT Tue Apr 11 2017

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE THURSDAY NIGHT...

The Flood Watch continues for

* Portions of North Idaho and Northeast Washington, including 
  the following counties, in North Idaho, Bonner, Boundary, and 
  Shoshone. In Northeast Washington, Ferry, Pend Oreille, and 
  Stevens. 

* From Wednesday morning through late Thursday night

* Precipitation is expected to spread into northeast Washington 
  and the Idaho Panhandle Wednesday morning. Between Wednesday 
  and Thursday...three quarters of an inch to an inch and a half 
  of precipitation will be possible. 

* Rock and Mud Slides: Soil is wet and unstable in the steep 
  terrain of the Idaho Panhandle and Northeast Washington. 
  Concerns for rock and mud slides will increase Wednesday into 
  Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
355 
WGUS66 KOTX 112251
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Spokane WA
351 PM PDT Tue Apr 11 2017

...RAIN WEDNESDAY INTO THURSDAY RAISE CONCERNS FOR LANDSLIDES...
AS WELL AS SMALL STREAM AND FIELD FLOODING...


WAC007-017-047-120000-
/O.CAN.KOTX.FA.A.0008.170412T1500Z-170414T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chelan-Douglas-Okanogan-
351 PM PDT Tue Apr 11 2017

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a Chelan, Douglas, and Okanogan counties has
been upgraded to a Flood Warning. 

$$

WAC019-120000-
/O.CAN.KOTX.FA.A.0008.170412T1500Z-170414T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ferry-
351 PM PDT Tue Apr 11 2017

...FLOOD WATCH IS CANCELLED...

The Flood Watch for Ferry County has been upgraded to a Flood
Warning.

$$

IDC017-021-079-WAC051-065-121500-
/O.EXT.KOTX.FA.A.0008.170412T1200Z-170414T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bonner-Boundary-Shoshone-Pend Oreille-Stevens-
Including the cities of Sandpoint, Priest River, Blanchard, 
Careywood, Bonners Ferry, Moyie Springs, Porthill, Eastport, 
Naples, Kellogg, Pinehurst, Osburn, Wallace, Mullan, 
Smelterville, Calder, Newport, Metaline Falls, Ione, Cusick, 
Diamond Lake, Colville, Chewelah, Kettle Falls, Springdale, 
and Northport
351 PM PDT Tue Apr 11 2017

...FLOOD WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE
THURSDAY NIGHT...

The Flood Watch is now in effect for

* Portions of North Idaho and Northeast Washington, including 
  the following counties, in North Idaho, Bonner, Boundary, and 
  Shoshone. In Northeast Washington, Pend Oreille and Stevens. 

* From late tonight through late Thursday night

* Precipitation is expected to spread into northeast Washington
  and the Idaho Panhandle late tonight into Wednesday morning.
  Between Wednesday and Thursday...three quarters of an inch to an
  inch and a half of precipitation will be possible. 

* Rock and Mud Slides: Soil is wet and unstable in the steep
  terrain of the Idaho Panhandle and Northeast Washington.
  Concerns for rock and mud slides will increase Wednesday into
  Thursday.

* Small Stream and Field Flooding: After several months of above
  average precipitation, the water table is very high. With more
  rain on the way Wednesday and Thursday, look for water to
  accumulate in ditches and fields with poor drainage. Rises on
  small streams can also be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
914 
WGUS66 KOTX 120556
FFAOTX

Flood Watch
National Weather Service Spokane WA
1056 PM PDT Tue Apr 11 2017

...RAIN WEDNESDAY INTO THURSDAY RAISE CONCERNS FOR LANDSLIDES...
AS WELL AS SMALL STREAM AND FIELD FLOODING...

IDC017-021-079-WAC051-065-121800-
/O.CON.KOTX.FA.A.0008.170412T1200Z-170414T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bonner-Boundary-Shoshone-Pend Oreille-Stevens-
Including the cities of Sandpoint, Priest River, Blanchard, 
Careywood, Bonners Ferry, Moyie Springs, Porthill, Eastport, 
Naples, Kellogg, Pinehurst, Osburn, Wallace, Mullan, 
Smelterville, Calder, Newport, Metaline Falls, Ione, Cusick, 
Diamond Lake, Colville, Chewelah, Kettle Falls, Springdale, 
and Northport
1056 PM PDT Tue Apr 11 2017

...FLOOD WATCH REMAINS IN EFFECT FROM 5 AM PDT WEDNESDAY THROUGH
LATE THURSDAY NIGHT...

The Flood Watch continues for

* Portions of North Idaho and Northeast Washington, including the
  counties of Bonner, Boundary, and Shoshone in North Idaho...and
  Pend Oreille and Stevens in northeast Washington. 

* From 5 AM PDT Wednesday through late Thursday night

* Precipitation is expected to spread into northeast Washington 
  and the Idaho Panhandle late tonight into Wednesday morning. 
  Between Wednesday and Thursday...three quarters of an inch to 
  an inch and a half of precipitation will be possible. 

* Rock and Mud Slides: Soil is wet and unstable in the steep 
  terrain of the Idaho Panhandle and Northeast Washington. 
  Concerns for rock and mud slides will increase Wednesday into 
  Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
991 
WGUS66 KOTX 121245
FFAOTX

Flood Watch
National Weather Service Spokane WA
545 AM PDT Wed Apr 12 2017

...RAIN TODAY INTO THURSDAY WILL RAISE CONCERNS FOR LANDSLIDES...
AS WELL AS SMALL STREAM AND FIELD FLOODING...

IDC017-021-079-WAC051-065-130030-
/O.CON.KOTX.FA.A.0008.000000T0000Z-170414T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bonner-Boundary-Shoshone-Pend Oreille-Stevens-
Including the cities of Sandpoint, Priest River, Blanchard, 
Careywood, Bonners Ferry, Moyie Springs, Porthill, Eastport, 
Naples, Kellogg, Pinehurst, Osburn, Wallace, Mullan, 
Smelterville, Calder, Newport, Metaline Falls, Ione, Cusick, 
Diamond Lake, Colville, Chewelah, Kettle Falls, Springdale, 
and Northport
545 AM PDT Wed Apr 12 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT...

The Flood Watch continues for

* Portions of North Idaho and Northeast Washington, including 
  the following counties, in North Idaho, Bonner, Boundary, and 
  Shoshone. In Northeast Washington, Pend Oreille and Stevens. 

* Through late Thursday night

* Precipitation is expected to spread into northeast Washington
  and the Idaho Panhandle early this morning. Between Wednesday
  and Thursday...three quarters of an inch to an inch and a half
  of precipitation will be possible. 

* Rock and Mud Slides: Soil is wet and unstable in the steep 
  terrain of the Idaho Panhandle and Northeast Washington. 
  Concerns for rock and mud slides will increase Wednesday into 
  Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
286 
WGUS66 KOTX 122207
FFAOTX

Flood Watch
National Weather Service Spokane WA
307 PM PDT Wed Apr 12 2017

...RAIN THROUGH THURSDAY WILL RAISE CONCERNS FOR LANDSLIDES... AS
WELL AS SMALL STREAM AND FIELD FLOODING...

IDC017-021-079-WAC051-065-131015-
/O.CON.KOTX.FA.A.0008.000000T0000Z-170414T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bonner-Boundary-Shoshone-Pend Oreille-Stevens-
Including the cities of Sandpoint, Priest River, Blanchard, 
Careywood, Bonners Ferry, Moyie Springs, Porthill, Eastport, 
Naples, Kellogg, Pinehurst, Osburn, Wallace, Mullan, 
Smelterville, Calder, Newport, Metaline Falls, Ione, Cusick, 
Diamond Lake, Colville, Chewelah, Kettle Falls, Springdale, 
and Northport
307 PM PDT Wed Apr 12 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT...

The Flood Watch continues for

* Portions of North Idaho and Northeast Washington, including 
  the following counties, in North Idaho, Bonner, Boundary, and 
  Shoshone. In Northeast Washington, Pend Oreille and Stevens. 

* Through late Thursday night

* Precipitation will continue across northeast Washington and the
  Idaho Panhandle tonight into Thursday. An additional half to
  three quarters of an inch will be possible.

* Rock and Mud Slides: Soil is wet and unstable in the steep
  terrain of the Idaho Panhandle and Northeast Washington.
  Concerns for rock and mud slides will continue through Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
042 
WGUS66 KOTX 132140
FFAOTX

Flood Watch
National Weather Service Spokane WA
240 PM PDT Thu Apr 13 2017

IDC017-021-079-WAC051-065-132245-
/O.CAN.KOTX.FA.A.0008.000000T0000Z-170414T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bonner-Boundary-Shoshone-Pend Oreille-Stevens-
240 PM PDT Thu Apr 13 2017

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of North Idaho and Northeast
Washington has been cancelled.

Heavy rain over the watch area has ended and will be transitioning
into a showery regime through Saturday. Sunday will be the lone
dry day in the forecast over the next seven days with more rain
expected next week. Showers do not pose a significant enough
threat at this time for a renewed risk of additional flooding 
impacts. However, a small risk for additional debris flows in 
steep terrain will be possible until soils have an opportunity to
dry out.


$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Apr 10, 2:49 PM PDT, 33 minutes earlier.

Area forecast discussion, Apr 10, 2:49 PM PDT, 33 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
249 PM PDT Mon Apr 10 2017

.SYNOPSIS...
Scattered rain and graupel showers will decrease this evening.
Clearing skies and light winds will allow temperatures to fall
into the 20s and lower 30s tonight. Tuesday should be dry, but
moderate rains will return Wednesday and Thursday raising
concerns for landslides and localized flooding. Somewhat drier
yet cool weather should move into the region by next weekend.

&&

.DISCUSSION...

...INCREASINGLY WET WEATHER WEDNESDAY AND THURSDAY RAISE CONCERNS
FOR LANDSLIDES...FIELD FLOODING...AND RISES ON SMALL STREAMS LATE
IN THE WEEK...

This Evening into Tonight: "Winter" weather in the morning and
"spring" weather in the afternoon. It must be April in the Inland
Northwest. As of 230 PM, the remnants of our morning snow band was
tracking into northern Stevens, Pend Oreille, and Boundary
counties. Clearing in central and eastern Washington quickly
destabilized this afternoon under a -30C to -32C cold pool at
500mb. Through early evening, clusters of small rain and graupel
showers will persist with snow levels in the 3000-4000ft range in
the Idaho Panhandle and northeast Washington. Look for showers to
decrease in coverage and intensity between 7PM and 9PM with the
setting sun and the gradual translation of our upper level cold
pool to the northeast.

Tuesday: Our region will experience a dry day on Tuesday as low
pressure organizes off the California coast. Look for light east
winds in the morning to increase into the 10 to 20 mph range
during the afternoon across the Columbia Basin, Moses Lake area,
and over the Rathdrum Prairie. The increase in wind will be in
response to the approach of the deepening California low moving
inland late in the day. Clouds will be on the increase Tuesday
evening and Tuesday night as a shield of precipitation spread over
Oregon toward Washington during the early morning hours Wednesday.

Wednesday: The first in a series of precipitation bands is
expected to arrive on Wednesday morning. Snow levels may be low
enough in the valleys of the East Slopes of the Cascades (namely
the Methow Valley) for some wet accumulations Wednesday morning.
At this time, it looks like snow levels will rise into the
3000-4000ft range by Wednesday evening. The northern Cascades
stand to get a heavy late season snow Wednesday into Thursday
including Stevens, Loup Loup, and Washington Pass.

Rainfall Wednesday into Thursday will once again raise concerns
for landslides in the steep terrain of Chelan, Okanogan, Ferry,
Stevens, Pend Oreille, Bonner, Boundary, and Shoshone counties.
A Flood Watch has been issued to raise awareness of the potential
for landslides, as well as the potential for small stream flooding
and field flooding. Rain totals of three quarters of an inch to an
inch and a half is advertised by the GFS and ECMWF Wed into Thu.
/GKoch

Thursday through Saturday night...Longwave trof resides over the
Western US through this time interval. A large closed low
circulation off the coast juxtaposed against a ridge with its axis
placement over Eastern Montana and the Dakotas allows for a
prolonged wet interval of weather. Moisture plume feeding along a wet
frontal zone sweeps through Thursday allowing for a rainy Thursday
with snow levels remaining generally four to five thousand feet MSL
or higher with moderate QPF and high mountain snow amounts. The
frontal zones pass and a cold and conditionally unstable airmass
with 700-500mb lapse rates between 7-8 deg C/Km with 500mb temps in
the -30 to -33 deg range lingers over the forecast area Thursday
night into Friday allowing for showers to linger with lighter
QPF/snow amounts in comparison to the soggy Thursday. Shortwave
ridging building into the region pushes the cold and unstable
airmass away to the east and allows for a warming and drying trend
late Friday night into Saturday night, also worthy of note would be
the cold Friday night lows near freezing for most locations.
Regardless given the damp weather from the frontal zone passage
followed by the lingering cold unstable trof forecast temperatures
are expected to remain on the cool side of what would be considered
normal for this time of year. /Pelatti

Sunday and Monday...Models in better agreement holding the upper
level ridge in place through Sunday allowing for mostly dry
conditions. By Monday, the upper level trough off the coast begins
to win out with southerly flow ushering moisture and precipitation
back into the region. Still enough inconsistencies in the models
to say exactly when this next round of precipitation arrives but
early next week looks to start out on a wet note. /Kalin

&&

.AVIATION...
18Z TAFS: A band of snow and rain will trek through northeast
Washington and north Idaho this afternoon. For the remainder of
the day, snow accumulations are not expected on runways as
temperatures warm into the 40s. The development of gusty
southwest winds (15 to 20 mph with gusts to 30 mph) will provide
enough mixing to lift ceilings in the Spokane, Coeur d'Alene, and
Pullman areas. Look for convective showers to develop over the
Columbia Basin in the 19-21z time frame. Showers will be the most
numerous in the 22z-01z time frame and be capable of brief heavy
rain, graupel, pea hail, and possibly a few lightning strikes.
Airports with the best chance for showers this afternoon will be
Spokane, Coeur d'Alene, Deer Park, Kellogg, and Sandpoint.
Vicinity showers was used for our TAF sites like Pullman,
Lewiston, Moses Lake, and Wenatchee that look to fall outside the
axis of best surface based instability. /GKoch

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        29  52  37  50  40  50 /  60   0  20  80  90  90
Coeur d'Alene  29  52  36  49  39  50 /  60   0  10  80  90  90
Pullman        30  53  41  53  42  50 /  20  10  30  60  80  90
Lewiston       35  59  44  59  45  55 /  20  10  20  50  80  80
Colville       28  53  35  49  38  51 /  40  10  10 100  90  90
Sandpoint      30  50  34  47  36  48 /  60  10  10  90  90  90
Kellogg        30  50  34  48  37  48 /  50   0  10  90  90  90
Moses Lake     27  56  41  56  41  55 /  10   0  40  80  90  50
Wenatchee      33  53  38  50  39  53 /  10   0  50  90  90  50
Omak           28  53  37  49  39  53 /  20  10  10  90  90  90

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch from Wednesday morning through late Thursday night
     for Central Panhandle Mountains-Northern Panhandle.

WA...Flood Watch from Wednesday morning through late Thursday night
     for Northeast Mountains-Okanogan Highlands.

     Flood Watch from Wednesday morning through Thursday afternoon
     for East Slopes Northern Cascades-Okanogan Valley-
     Waterville Plateau-Wenatchee Area.

&&
Hazardous weather outlook, Apr 10, 5:06 AM PDT, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
506 AM PDT Mon Apr 10 2017

IDZ003-026-WAZ031>035-111215-
IDAHO PALOUSE-LEWISTON AREA-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-
506 AM PDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington and Southeast
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

No hazardous weather is expected at this time.

IDZ001-002-004-027-WAZ036-037-041-043-044-111215-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-SPOKANE AREA-
NORTHEAST MOUNTAINS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
506 AM PDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...North Central
Washington and Northeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A mild and wet weather system will deliver moderate precipitation
Wednesday and Thursday with the potential for an inch of
rainfall. There is a strong possibility for hydrological problems
including landslides.

WAZ038-042-111215-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-
506 AM PDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A wet weather system will deliver moderate precipitation
Wednesday and Thursday with the potential for an inch of rainfall
in the lower elevations. There is a strong possibility that new
landslides develop in areas of steep terrain and new hydrological
problems arise. Moderate to heavy snow will be possible in the
mountains above 3000 feet. This may impact travel across Sherman
and Stevens Pass during the overnight and early morning hours.

Nearby

Flood Watches in Washington, 2017Flood Watches in Idaho, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.